Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 37, NWS La Crosse, WI

July 13, 2015Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 13, 2015, 8:11 PM CDT for Juneau County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2015, 8:11 PM CDT (01:11 UTC)
Expired
Jul 13, 2015, 8:30 PM CDT
In force
19 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Juneau County, WI

The radar

The La Crosse radar (KARX), 99 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 3:11 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WUUS53 KARX 140111
SVRARX
WIC057-140200-
/O.NEW.KARX.SV.W.0037.150714T0111Z-150714T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
811 PM CDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN...

* UNTIL 900 PM CDT

* AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
  OAKDALE...OR 10 MILES SOUTHEAST OF TOMAH...MOVING SOUTHEAST
  AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ELROY AROUND 815 PM CDT.
  NEW LISBON AROUND 820 PM CDT.
  MAUSTON AROUND 825 PM CDT.
  WISCONSIN DELLS AROUND 845 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LEMONWEIR...LINDINA...CAMP DOUGLAS...LYNDON STATION AND KELLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 8979 4364 9002 4373 9031 4402 9031
      4394 8996 4392 8995 4391 8998 4387 8996
      4377 8985 4370 8982 4367 8979
TIME...MOT...LOC 0110Z 297DEG 46KT 4390 9029 

HAIL...1.00IN
WIND...60MPH
 
$$

SHEA
2 follow-up statements
301 
WWUS53 KARX 140126
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
826 PM CDT MON JUL 13 2015

WIC057-140200-
/O.CON.KARX.SV.W.0037.000000T0000Z-150714T0200Z/
JUNEAU WI-
826 PM CDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN JUNEAU COUNTY...

AT 825 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAUSTON... 
MOVING SOUTHEAST AT 55 MPH. THIS STORM HAS BEEN WEAKENING BUT COULD 
STILL BE PRODUCING GUSTY WINDS AND TORRENTIAL HAIL. THE WARNING WILL 
BE CANCELLED EARLY IF THIS TREND CONTINUES.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO CROPS AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WISCONSIN DELLS AROUND 845 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LEMONWEIR...LINDINA...CAMP DOUGLAS...LYNDON STATION AND HUSTLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 8979 4364 9002 4373 9031 4393 9031
      4394 8996 4392 8995 4391 8998 4387 8996
      4377 8985 4370 8982 4367 8979
TIME...MOT...LOC 0125Z 293DEG 48KT 4381 9005 

HAIL...<.75IN
WIND...60MPH
 
$$

SHEA
781 
WWUS53 KARX 140130
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 PM CDT MON JUL 13 2015

WIC057-140139-
/O.CAN.KARX.SV.W.0037.000000T0000Z-150714T0200Z/
JUNEAU WI-
830 PM CDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JUNEAU COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4364 8979 4364 9002 4373 9031 4393 9031
      4394 8996 4392 8995 4391 8998 4387 8996
      4377 8985 4370 8982 4367 8979
TIME...MOT...LOC 0128Z 297DEG 46KT 4378 8997 

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:22 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 13, 6:22 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT MON JUL 13 2015

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 344 PM CDT MON JUL 13 2015

MAIN FORECAST CONCERNS ARE ON ISOLATED SEVERE THUNDERSTORMS LATE
THIS AFTERNOON INTO EARLY THIS EVENING WITH DAMAGING WINDS AND LARGE
HAIL POSSIBLE.

LATEST RADAR IMAGERY SHOWS ISOLATED THUNDERSTORMS DEVELOPING ACROSS
THE FOREST AREA. CAPE AND SHEAR PROFILES SUPPORT SUPERCELLS WITH 0-6
KM BULK SHEAR VALUES OF 40 TO 45 KTS. SURFACE BASED CAPE VALUES ARE
ALSO VERY SUPPORTIVE OF SUPRECELLS WITH VALUES RANGING FROM 3000-
4000 J/KG. WE SHOULD SEE THESE ISOLATED TO SCATTERED STORMS
PERSIST THROUGH EARLY THIS EVENING AND EXIT INTO SOUTHERN
WISCONSIN/NORTHERN ILLINOIS. 0-1 KM BULK SHEAR VALUES ARE VERY
WEAK...10 KTS OR LESS...SO NOT EXPECTING TORNADOES. HOWEVER IF WE
CAN ESTABLISH A STRONG ENOUGH SUPERCELL CANNOT RULE OUT A BRIEF
TORNADO OR TWO. WE WILL SEE NORTHWEST FLOW ALOFT ACROSS THE
FORECAST AREA TONIGHT INTO TUESDAY AS A WEAK FRONTAL BOUNDARY
MARCHES SOUTHWEST ACROSS THE FORECAST  AREA. A FEW SHOWERS AND
STORMS ARE POSSIBLE ALONG THIS FRONT ON TUESDAY ALONG WITH MUCH
COOLER TEMPERATURES IN ITS WAKE.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 344 PM CDT MON JUL 13 2015

HIGH PRESSURE BUILDS IN FOR WEDNESDAY PROVIDING DRY AND QUIET
WEATHER. THE PATTER BECOMES MORE ACTIVE THURSDAY INTO THURSDAY NIGHT
WITH BETTER CHANCES FOR SHOWERS AND STORMS AS A STRONGER
SHORTWAVE COULD MAKE ITS WAY ACROSS THE UPPER MISSISSIPPI RIVER
VALLEY. THE EXACT TRACK THIS SYSTEM WILL TAKE IS UNCERTAIN AT THIS
TIME SO KEEP CLOSE EYE ON THE FORECAST AS WE DRAW CLOSER TO
THURSDAY. A WARM AND HUMID AIRMASS THEN MOVES INTO THE REGION
FRIDAY INTO THE WEEKEND. HEAT INDEX VALUES COULD APPROACH 95 TO
100 ON SATURDAY. THE WARM AND HUMID CONDITIONS LOOK TO PERSIST
INTO SUNDAY. ALSO...THERE WILL BE PERIOD  CHANCES FOR SHOWERS AND
STORMS OVER THE REGION WITH SEVERAL WEAK WAVES MOVING THROUGH.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 622 PM CDT MON JUL 13 2015

SCATTERED THUNDERSTORMS...SOME OF WHICH ARE STRONG TO SEVERE...
WILL MOVE ACROSS WEST-CENTRAL INTO CENTRAL WI THIS EVENING. KRST
WILL REMAIN DRY AND IT APPEARS STORMS SHOULD ALSO STAY TO THE
NORTH AND EAST OF KLSE. AS A RESULT...EXPECT VFR CONDITIONS AT
BOTH TAF SITES THROUGH THE PERIOD. SOME AFTERNOON CUMULUS POSSIBLE
TUESDAY AFTERNOON IN THE 3000 TO 4000 FT AGL LAYER. OTHERWISE...
EXPECT MOSTLY CLEAR SKIES OVERNIGHT. LIGHT NORTH-NORTHWEST WINDS
WILL BE RULE...GENERALLY FROM4 TO 10 KTS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...ROGERS
Hazardous weather outlook, Jul 13, 8:05 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT MON JUL 13 2015

WIZ041>044-053>055-061-141200-
LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
805 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST INTO
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING. GUSTY
WINDS AND LARGE HAIL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA FOR MUCH OF
TUESDAY THROUGH SUNDAY. ANY STORMS ON TUESDAY LOOK TO REMAIN
BELOW SEVERE LIMITS. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THE POTENTIAL STORMS IN THE WEDNESDAY
THROUGH SUNDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

A FEW SPOTTER GROUPS MAY BE NEEDED THROUGH 9 PM.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-141200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
805 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND WEST CENTRAL INTO NORTH CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING. SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS CHANCES CONTINUE ACROSS THE AREA FOR MUCH OF
TUESDAY THROUGH SUNDAY. ANY STORMS ON TUESDAY LOOK TO REMAIN
BELOW SEVERE LIMITS. IT IS TOO EARLY TO DETERMINE IF THERE IS A
SEVERE THREAT WITH ANY OF THE POTENTIAL STORMS IN THE WEDNESDAY
THROUGH SUNDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

In the hours before

Local storm report, Jul 13, 7:16 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
716 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             2 SE PIGEON FALLS       44.40N 91.18W
07/13/2015  E1.00 INCH       TREMPEALEAU        WI   PUBLIC

&&

AJ
Local storm report, Jul 13, 7:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
722 PM CDT MON JUL 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             2 NE TAYLOR             44.34N 91.09W
07/13/2015  E1.75 INCH       JACKSON            WI   PUBLIC

            BRANCHES DOWN TOO.

&&

AJ
Local storm report, Jul 13, 7:28 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT MON JUL 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     NON-TSTM WND GST 2 NNE STETSONVILLE      45.10N 90.30W
07/13/2015  M45 MPH          TAYLOR             WI   AWOS

            AWOS STATION MEDFORD TAYLOR COUNTY AIRPORT
            /MDZ/

&&

DB
Local storm report, Jul 13, 7:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT MON JUL 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             5 ESE IRVING            44.16N 90.82W
07/13/2015  M0.75 INCH       MONROE             WI   TRAINED SPOTTER

&&

DB
Local storm report, Jul 13, 8:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
801 PM CDT MON JUL 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     2 N TOMAH               44.01N 90.51W
07/13/2015  E50 MPH          MONROE             WI   PUBLIC

            40-50 MPH

&&

DB
Local storm report, Jul 13, 8:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
811 PM CDT MON JUL 13 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     4 SE CATARACT           44.05N 90.79W
07/13/2015                   MONROE             WI   TRAINED SPOTTER

            NUMEROUS TREES DOWN.

&&

DB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:00 PM CDTSevere Thunderstorm WarningARXJackson45 min
Jul 13, 7:28 PM CDTSevere Thunderstorm WarningARXMonroe47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.